My cat has flea allergies and had received a cortisone shot about once a year for the last 8 years or so. She never had any issues with the shot until last year. A few hours after the shot I noticed she was so stiff and had a large hump to her back. The next day the hump remained and she stumbled when walking and would fall when she tried to jump. Took her back to the vet but he said her hump was her loss of muscle mass due to being older. I insisted she had never had that before. He also suggested her stumbling and falling was old age and it was probably a coincidence she got the shot the same time that happened. A year later and she's never been the same after that last shot. I know it was the cortisone shot that caused this.
10 y/o chihuahua with CHF. Vet gave cortisone injection, dog went lethargic. She walked like a drunk and kept falling down.
297 sugar, liver GGT 44, BUN 144, I brought her home with IV electrolytes and insulin. I don't know how she made it through the night. NEVER give your pet a cortisone shot. They stopped giving them to COPD patients as it compromises the immune system. I will let you know if she makes it a week.
I took my 14yr Border Collie to the Vet for a back problem requiring acupuncture, whilst there the Vet convinced me to try a short five day course of cortisone for her. Within a couple of days she was panting hard and had excessive thirst and hunger, followed by a complete collapse. The Vet diagnosed it as Distibula (an inner ear problem) but my brilliant Natural Therapist, Kinesiologist, Energy worker said it was a stroke, neurological (not an inner ear problem) caused by the cortisone, which had blocked Sally's immune system from working correctly when she had eaten some broccoli that wasn't organic and had been sprayed with pesticides. Her system couldn't cope.
Thanks to the Natural Therapist and Homeopathy Sally made a pretty good recovery.
That's what Cortisone does: blocks one's own immune response to dis-eases, which can then run rampant. and is like fertilizer to cancer.
hello.. We just took our 6 year old beagle to the vet because his ears were itchy. Vet said ears were just red inside and gave him a coritsone shot and some ear drops it has been 4 days and he has drank a ton of water, seems uncomfortable and peeing a lot. Vet said he would drink and pee a lot. After reading everyones comments I will never go the cortisone route again. thank you all for your comments even though many of them are heart breaking..
My young cat Daphne about 1 yr old in 8/08 injured her paw. The veterinarian gave her two cortisone injections a week or two apart. Her injured paw is fine but she now has some sort of skin infection that moves around her jaw, chin, neck, shoulder area that presents itself in thickened skin and scabbiness. It seems to be in one area, then moves from one area to another. The skin where the infection once was will seem perfectly normal for awhile, then this thickening comes back again. She appears healthy otherwise, but she has had this skin problem for well over half a year now. Also she wore a plastic Elizabethan collar for 1 1/2 weeks while her paw healed, due to her excessive licking of her paw. I'm not sure which contributed more to her skin problem, the cortisone or the Elizabethan collar. Before she hurt her paw she was perfect in every way.
My dog was scratching a lot (been a life long scratcher) but otherwise perfectly healthy so I bought him in to the vet one day when I had to bring in my other dog. The vet gave him a cortisone shot and said he may eat, drink and pee a lot. He was fine for the first 24 hours but then had a night of severe vomitting (9 plus times including blood) and was left lying and shaking in pain. He has now been at the vet for 24 hours on an IV and is in the same condition and still won't eat. No one at the vet warned me about these kinds of side effects and we don't know yet what will happen. Wish us luck.